Which sign suggests adrenal crisis?
Answer and explanation
Correct answer: C. Hypotension with low sodium and high potassium after stopping steroids
- Step 1: Cortisol deficiency causes shock and electrolyte disturbance.
- Step 2: Treatment is immediate intravenous hydrocortisone and fluids.
Answer
Hypotension with low sodium and high potassium after stopping steroids.
Why not the others: 'Hypertension with hypokalaemia and metabolic alkalosis' suggests mineralocorticoid excess; 'Fever and leukocytosis with a normal blood pressure' is nonspecific; 'Bradycardia with hyperglycaemia and a raised sodium' is not a typical combination.
Practise more Internal Medicine and Emergency Therapeutics.
Free questions with an explanation for every one, and full timed Qatar Healthcare Practitioner Licensing Exam (QCHP / DHP) mock tests.
More Internal Medicine and Emergency Therapeutics questions
- A 62-year-old male with long-standing hypertension presents with crushing substernal chest pressure radiating to his left jaw. ECG reveals 3…
- A 54-year-old female presents to the emergency department with fever, right flank pain, and dysuria. Blood pressure is 82/50 mmHg, heart rat…
- A 70-year-old male with chronic obstructive pulmonary disease (COPD) presents with worsening dyspnea, increased sputum volume, and purulence…
- A 35-year-old woman presents with palpitations, heat intolerance, weight loss, and bilateral exophthalmos. Thyroid examination reveals a dif…
- A 28-year-old type 1 diabetic is admitted with nausea, vomiting, abdominal pain, and Kussmaul breathing. Laboratory findings reveal blood gl…
- A 45-year-old male with alcohol use disorder presents with confusion, ataxia, and horizontal nystagmus. What medication must be administered…